Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Operators on tensor products of Banach spaces


Author: Takashi Ichinose
Journal: Trans. Amer. Math. Soc. 170 (1972), 197-219
MSC: Primary 47A60
DOI: https://doi.org/10.1090/S0002-9947-1972-0322553-1
MathSciNet review: 0322553
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The present paper is a study of operators on tensor products of Banach spaces with the notion of maximal extensions introduced by G. Köthe such that the closure of a closable operator is its unique maximal extension. For a class of such operators the spectral mapping theorem is established. The results apply to the operator $ A \otimes I + I \otimes B$ and give a new meaning to the method of separation of variables.


References [Enhancements On Off] (What's this?)

  • [1] E. Balslev and J. M. Combes, Spectral properties of many-body Schrödinger operators with dilatation-analytic interactions, Comm. Math. Phys. 22 (1971), 280-294. MR 0345552 (49:10288)
  • [1a] E. Balslev, Spectral theory of Schrödinger operators of many-body systems with permutation and rotation symmetries, Ann. Physics (to appear). MR 0332037 (48:10364)
  • [2] Ju. M. Berezanskiĭ, Expansion in eigenfunctions of selfadjoint operators, ``Naukova Dumka", Kiev, 1965; English transl., Transl. Math. Monographs, vol. 17, Amer. Math. Soc., Providence, R. I., 1968. MR 36 #5768; #5769. MR 0222718 (36:5768)
  • [3] R. Carroll, Problems in linked operators. I, II, Math. Ann. 151 (1963), 272-282; ibid. 160 (1965), 233-256. MR 29 #3902; 36 #6981. MR 0166629 (29:3902)
  • [4] H. O. Cordes, Über die Spektralzerlegung von hypermaximalen Operatoren, die durch Separation der Variablen zerfallen. I, II, Math. Ann. 128 (1954), 257-289; 373-411. MR 16, 597. MR 0066562 (16:597a)
  • [5] B. Friedman, An abstract formulation of the method of separation of variables, Proc. Conference Differential Equations, University of Maryland, College Park, Md., 1956, pp. 209-226. MR 18, 584. MR 0082638 (18:584e)
  • [6] J. Gil de Lamadrid, Uniform cross norms and tensor products of Banach algebras, Duke Math. J. 32 (1965), 359-369. MR 32 #8125. MR 0190714 (32:8125)
  • [7] A. Grothendieck, Produits tensoriels topologiques et espaces nucléaires, Mem. Amer. Math. Soc. No. 16 (1955). MR 17, 763. MR 0075539 (17:763c)
  • [8] E. Hille and R. S. Phillips, Functional analysis and semi-groups, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 31, Amer. Math. Soc., Providence, R.I., 1957. MR 19, 664. MR 0089373 (19:664d)
  • [9] T. Ichinose, On the spectra of tensor products of linear operators in Banach spaces, J. Reine Angew. Math. 244 (1970), 119-153. MR 0278096 (43:3828)
  • [10] -, Operational calculus for tensor product of linear operators in Banach spaces, Scripta Math. (to appear).
  • [11] T. Kato, Note on fractional powers of linear operators, Proc. Japan Acad. 36 (1960), 94-96. MR 22 #12400. MR 0121666 (22:12400)
  • [12] -, Perturbation theory for linear operators, Die Grundlehren der math. Wissenschaften,Band 132, Springer-Verlag, New York, 1966. MR 34 #3324. MR 0203473 (34:3324)
  • [13] G. Köthe, Topologische lineare Räume.I, Zweite verbesserte Auflage, Die Grundlehren der math. Wissenschaften, Band 107, Springer-Verlag, New York, 1966. MR 33 #3069.
  • [14] -, General linear transformations of locally convex spaces, Math. Ann. 159 (1965), 309-328. MR 33 #573. MR 0192347 (33:573)
  • [15] C. C. MacDuffee, The theory of matrices, Springer, Berlin, 1933.
  • [16] L. Maurin and K. Maurin, Spektraltheorie separierbarer Operatoren, Studia Math. 23 (1963), 1-29. MR 27 #5123. MR 0155184 (27:5123)
  • [17] V. P. Mihaĭlov, The first boundary-value problem for a class of hypo-elliptic equations, Mat. Sb. 63 (105) (1964), 238-264. (Russian) MR 29 #369. MR 0163066 (29:369)
  • [18] R. Schatten, A theory of cross-spaces, Ann. of Math. Studies, no. 26, Princeton Univ. Press, Princeton, N. J., 1950. MR 12, 186. MR 0036935 (12:186e)
  • [19] M. Schechter, On the spectra of operators on tensor products, J. Functional Analysis 4 (1969), 95-99. MR 41 #2431. MR 0257782 (41:2431)
  • [20] K. Yosida, Functional analysis, Die Grundlehren der math. Wissenschaften, Band 123, Academic Press, New York; Springer-Verlag, Berlin, 1965. MR 31 #5054. MR 0180824 (31:5054)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A60

Retrieve articles in all journals with MSC: 47A60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0322553-1
Keywords: Topological tensor products, operators on tensor products, spectral mapping theorem, spectrum, separation of variables
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society